Multilevel Preconditioners for Reaction-Diffusion Problems with Discontinuous Coefficients

Tzanio V. Kolev, Jinchao Xu, Yunrong Zhu

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

In this paper, we extend some of the multilevel convergence results obtained by Xu and Zhu in [Xu and Zhu, M3AS 2008], to the case of second order linear reaction-diffusion equations. Specifically, we consider the multilevel preconditioners for solving the linear systems arising from the linear finite element approximation of the problem, where both diffusion and reaction coefficients are piecewise-constant functions. We discuss in detail the influence of both the discontinuous reaction and diffusion coefficients to the performance of the classical BPX and multigrid V-cycle preconditioner.

Original languageEnglish (US)
Pages (from-to)324-350
Number of pages27
JournalJournal of Scientific Computing
Volume67
Issue number1
DOIs
StatePublished - Apr 1 2016

All Science Journal Classification (ASJC) codes

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Engineering(all)
  • Computational Theory and Mathematics
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Multilevel Preconditioners for Reaction-Diffusion Problems with Discontinuous Coefficients'. Together they form a unique fingerprint.

Cite this